Guillain-Barre syndrome after tetanus toxoid, reduced diphtheria toxoid and acellular pertussis vaccine: a case report
The Journal of Medical Case Report, issue 10/12/2011, reports of a 40-year-old man who was diagnosed with Guillain-Barre syndrom after a DPT shot:
A 40–year–old Caucasian man sustained a small right temporal epidural hematoma and nondisplaced right skull fractures after a fall from a roof. He was managed conservatively; a tetanus toxoid, reduced diphtheria toxoid and acellular pertussis vaccine was administered and a week later he was discharged home. A few days after his discharge, he experienced weakness and numbness in his legs, which progressed to involve his arms. Three weeks after his initial fall, he was readmitted with quadriparesis. A lumbar puncture revealed a cerebrospinal fluid protein of 790mg/dL and one white blood cell. The authors diagnosed Guillain–Barre syndrome. The patient was treated with intravenous immunoglobulin. Three months later his muscle strength had improved, but he continued to have tingling in his hands and feet and used a walker intermittently.
Guillain-Barre-Syndrom after vaccinations are not uncommon. You can find two more cases in our vaccine damage database.